Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 1997, 4:57 PM CST for Columbia County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 4:57 PM CST (22:57 UTC)
- Expired
- Mar 1, 1997, 5:45 PM CST
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 012259 RRA SVRSHV ARC027-012345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 457 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CST FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...COLUMBIA COUNTY AT 455 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN COLUMBIA COUNTY NEAR TAYLOR ARKANSAS MOVING TO THE NORTHEAST AT NEAR 40 MPH. THIS STORM WILL AFFECT HARMON AT ABOUT 500 PM AND MAGNOLIA AROUND 515 PM CST. EXPECT WINDS IN EXCESS OF 60 MPH ALONG WITH POSSIBLE HAIL THE SIZE OF DIMES OR LARGER. IF YOU ARE IN THED PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. SIX/4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:05 PM CST, 52 minutes earlier.
Area forecast discussion, Mar 1, 4:05 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 355 PM CST SAT MAR 1 1997 SHREVEPORT DOPPLER RADAR INDICATING STRONGEST THUNDERSTORM ACTIVITY IN SOUTHEAST OKLAHOMA AND ADJACENT AREA OF SOUTHWEST ARKANSAS. ENHANCED CLOUD TOPS INDICATED ON SATELLITE PICTURE OVER NORTHERN HALF OF ARKANSAS. MODELS SIMILAR WITH FIRST 12 HOURS. UPPER TROUGH AXIS FROM NORTHERN MINNESOTA SOUTHWEST TO NEAR BIG BEND IN TEXAS. A BULLSEYE OF VV IS OVER NORTHEAST ARKANSAS. HIGHEST VV IS OVER SOUTH CENTRAL AR ALONG WITH BEST MOISTURE. COLD FRONT SHOULD PUSH THROUGH ENTIRE AREA BY 12Z SUNDAY. SHOWERS SHOULD STILL BE POSSIBLE THROUGH THE MORNING BEHIND THE FRONT SUNDAY. UPPER TROUGH AND VORT MAX SHOULD MOVE THROUGH SUNDAY MORNING AND AFTERNOON. CLOUDINESS SHOULD DECREASE SUNDAY EXCEPT SUNDAY NIGHT IN NORTH CENTRAL LOUISIANA AS 50 PERCENT RH STILL ACROSS AREA AT 00Z MONDAY. QUIET PATTERN FOR SUNDAY AFTERNOON THROUGH MONDAY AS AIR MASS DRIES OUT. LEE SIDE CYCLOGENESIS DEVELOPS AGAIN AT 36 HOURS WITH ANOTHER FRONT FORMING IN THE ROCKIES. WITH HEATING IN NORTHEAST TEXAS AT PRESENT TIME AND FRONT APPROACHING AREA TONIGHT SEVERE WEATHER THREAT WILL CONTINUE THIS EVENING WEST AND INTO THE EARLY MORNING HOURS IN NORTH CENTRAL LOUISIANA. HEAVY RAIN POSSIBLE IN NORTH CENTRAL LOUISIANA TONIGHT. GUIDANCE SEEMS LOW ON PRECIP NUMBERS TONIGHT. GUIDANCE ON TEMPS TOO LOW ON NGM AND WITH FRONTAL PASSAGE BEFORE MORNING WENT BELOW AVN. TEMPERATURES LOOK CLOSE FOR REST OF PERIOD. SHV 56/66/44/68 8200 MLU 58/67/45/66 9300 09
In the hours before
Local storm report, Mar 1, 4:18 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
518 PM CDT SAT MAR 1 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0115 PM BROKEN BOW OK .75 INCH HAIL
03/01/97 MCCURTAIN
0230 PM EMMET AR TORNADO
03/01/97 NEVADA *** 1 INJ ***
A YOUNG BOY SLIGHTLY
INJURED WHEN TRUCK ROLLED
BY TORNADO. RESIDENTIAL
AND OUTBUILDING DAMAGE
WITH EXTENSIVE TIMBER
DAMAGE.Local storm report, Mar 1, 4:23 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
518 PM CDT SAT MAR 1 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0115 PM BROKEN BOW OK .75 INCH HAIL
03/01/97 MCCURTAIN
0230 PM EMMET AR TORNADO
03/01/97 NEVADA *** 1 INJ ***
A YOUNG BOY SLIGHTLY
INJURED WHEN TRUCK ROLLED
BY TORNADO. RESIDENTIAL
AND OUTBUILDING DAMAGE
WITH EXTENSIVE TIMBER
DAMAGE.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:37 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 53 min |
| Mar 1, 1:44 PM CST | Tornado Warning | SHV | Hempstead | 31 min |
| Mar 1, 2:16 PM CST | Severe Thunderstorm Warning | SHV | Nevada | 29 min |
| Mar 1, 2:21 PM CST | Tornado Warning | SHV | Nevada | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.